Volume 1, issue 1 (2001)

Download this article
For printing
Recent Issues

Volume 20
Issue 7, 3219–3760
Issue 6, 2687–3218
Issue 5, 2145–2685
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
The Homflypt skein module of a connected sum of 3–manifolds

Patrick M Gilmer and Jianyuan K Zhong

Algebraic & Geometric Topology 1 (2001) 605–625

arXiv: math.GT/0012056

Abstract

If M is an oriented 3–manifold, let S(M) denote the Homflypt skein module of M. We show that S(M1#M2) is isomorphic to S(M1) S(M2) modulo torsion. In fact, we show that S(M1#M2) is isomorphic to S(M1) S(M2) if we are working over a certain localized ring. We show the similar result holds for relative skein modules. If M contains a separating 2–sphere, we give conditions under which certain relative skein modules of M vanish over specified localized rings.

Keywords
Young diagrams, relative skein module, Hecke algebra
Mathematical Subject Classification 2000
Primary: 57M25
References
Forward citations
Publication
Received: 18 December 2000
Revised: 23 October 2001
Accepted: 24 October 2001
Published: 29 October 2001
Authors
Patrick M Gilmer
Department of Mathematics
Louisiana State University
Baton Rouge LA 70803
USA
Jianyuan K Zhong
Program of Mathematics and Statistics
Louisiana Tech University
Ruston LA 71272
USA